Voting Over Efficient Decision Rules in Budget Balanced Organizations
Brent Hueth () and
Tigran A. Melkonian
Authors registered in the RePEc Author Service: Tigran Melkonyan ()
Staff General Research Papers Archive from Iowa State University, Department of Economics
Abstract:
We examine the choice of efficient decision rules in a budget-balanced organization. The organization awards a scarce ``project'' to the organization member who values it most, and redistributes some surplus from the project among all remaining members. An auction-based allocation rule tends to generate majority support when the number of members in the organization is large, and when the ex ante distribution of member types is relatively symmetric. A decrease in the value of the project, or an increase in the the amount that is redistributed under the ``managerial allocation'' rule, increases support for this rule when the probability of intermediate types winning the auction is small relative to 1/n.
Date: 2003-01-01
References: Add references at CitEc
Citations:
Published in Journal of Economic Behavior and Organization 2003, vol. 51, pp. 279-301
There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.
Related works:
Journal Article: Voting over efficient decision rules in budget-balanced organizations (2003) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:isu:genres:5164
Access Statistics for this paper
More papers in Staff General Research Papers Archive from Iowa State University, Department of Economics Iowa State University, Dept. of Economics, 260 Heady Hall, Ames, IA 50011-1070. Contact information at EDIRC.
Bibliographic data for series maintained by Curtis Balmer ().